Thursday, May 8, 2014

A minor freak out

Vacation was so incredibly awesome.  So awesome.  Some narratives of our escapades are forthcoming.  However, the cancer life keeps plunging me under, violently reminding me that it needs to be my priority right now.  Before I get to a vacation narrative I need to vent on that front. 

This evening during dinner my favorite nurse called to change my appointment time tomorrow.  Sure, no problem, why?  Because the clinic doesn’t stock my new drug and so they have ordered it to arrive in the noon shipment.  Oh, interesting, what is the new drug?  Actually, it is not one but three new drugs that I will be injected into me tomorrow. 

Gulp.

Flurouracil, cyclophosphamide, and epirubicin will be my new drugs.  It was a lot to take in one less-than-five-minute phone call, but I think she said that I will be administered these drugs in three doses, three weeks apart.  Then she said that we will hop back on the TH+P train for the remaining three doses of that cocktail.

Um, did I just hear that correctly?  Are my hard chemos being extended by three cycles (i.e. nine weeks)???  Did she just take away my halfway milestone????  Really???

No, hbomb, keep your eye on the ball.  What she said was that they have a great plan for continuing your as-yet-successful anti-cancer regimen in the absence of carboplatin.  These are the drugs, this is the plan, and it will work.  You can do this.

I have not yet had a chance to look up these three new drugs, but I’m pretty sure that they are all different flavors of general mitotic inhibitors.  This means that they will all keep my hair from growing back, kill my immune system, etc. From the nurse I know that the epirubicin, “will not make me any more nauseous than the taxotere + carboplatin” combination that I’m used to.  Huzzah for being no more nauseous than I’m used to?  Right?

I think that one of the reasons I’m so bummed is because I have come to know what to expect from the TCH+P.  I’ve got the recovery protocol down—three days of heavy bones and raging ‘roids followed by seven days of extreme fatigue, nausea, heartburn, and various unmentionables.  Now, however, I am headed into uncharted territory for the first time since my first cancer in 2010.  I usually love trying new things, but when it comes to general mitotic inhibitors, I’m going to go out on a limb and admit that I'm not looking forward to trying anything new. 

It’s a wonderful thing that I’m coming off of some glorious family time.  I should be as ready as I’ll ever be for the attack tomorrow.  I just need to decide who or what is doing the attacking (the drugs on cancer, me on cancer, the drugs on me, or me on side-effects).      


Who needs hair in the summer, anyhow?  You all will be like, Ugh I’m so hot I wish I could take off my hair or something, and I’ll be like, Wow this breeze sure feels refreshing on my sweaty bald head.  Oh snap.    

5 comments:

  1. Taking this drug detour looks like a strong (and new) approach to getting rid of my cancer: http://www.thelancet.com/journals/lanonc/article/PIIS1470-2045(13)70502-3/abstract Also of note is that less than half of the subjects developed neutropenia and fatigue. That's hopeful!

    ReplyDelete
    Replies
    1. Oh snap! I'm available if you need me - will be popping in and out of your day tomorrow. <3

      Delete
  2. Ok girl. You got it on the positive track. Here's to minimal unfamiliar side-effects. Will be thinking about you every second tomorrow.

    ReplyDelete
  3. I hope this treatment goes well!

    ReplyDelete
  4. You're going down cancer cells!!!!

    ReplyDelete